Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

How is coryza treated ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
Dear Doctor,
I am a fourteen year girl, studying in class nine in Kerala India. For the last one month i am suffering from cough, it started with i nfluensa nad cold. Cold & influensa is gone after one week. but the cough is still continuing with sputum. i have consulted a doctor and he prescribed the following medicines.
1.Cefixime DT (CSFTAS-200) 1 - 0 - 1
2.Doxofylline 400 (Synasma) 1/2 - 0- 1/2
3. Montair L C (Montelukast Sodium & Levocetirizine Hydrocloride)
I have no pre history of Asma or any other sickness. I am phsically fit.
On taking these medicines I feel very weak and sleepy.... should I continue this medicines Or should i stop the medicine which keeps me weak and drousy. Kindly advice me
Posted Sun, 15 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Puneet Maheshwari 55 minutes later

Thanks for the query,

From your history, it is clear that you suffered an attack of coryza or in common terms common cold. Now let me tell you some details about this condition....

Coryza is a viral infection and occurs after exposure to cold or change in weather, because cold decreases the local immunity of body and the microbes invades the area leading to release of inflammatory mediators like histamine, that causes inflammation like sneezing, sore throat, pain during swallowing, fever, coughing.

At the later stage there occurs supper added bacterial infection that causes cough with expectoration and this condition may persist longer than viral infection(thats what your case is)

What you will have to do now---

1- change your antibiotic, earlier you were prescribed with cefexime, I usually not prefer this, now switch over to some higher antibiotic like cefpodoxime proxeitil after discussing with your doctor.

2- A cough syrup(expectorant).

3- Vitamin and mineral supplements.

For 7-10 days more, And I believe that you will be alright.

Weakness and drowsiness is due to montair lc, coz it has monteleukast with levocerizine. Stop this drug, in place of this you may take other non sedative antiallergic like LORATIDINE. Please discuss about this with your treating doctor and get the prescription of the alternative drugs as mentioned above or as your doctor advises.

Hope this will help you. And I am ready for future follow ups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor